MAUDE Adverse Event Report: OWEN MUMFORD LIMITED PENTIPS; PEN NEEDLES

OWEN MUMFORD LIMITED PENTIPS; PEN NEEDLES
Model Number AN 3430
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Anxiety (2328); Needle Stick/Puncture (2462)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is for personal use only, not for clinical use.
 
Event or Problem Description
A nurse gave a patient in an adult day care an insulin shot with the patient's personal use pen needles and when recapping the needle, the needle went through the cap and pricked her left thumb.
 
Additional Manufacturer Narrative
Personal use pen needles were used in a clinical setting and when removing the needle from the pen, did not line up straight and therefore the needle went through the container.The container is not designed to be puncture resistant and is manufactured with a material that is consistent with alternative primary containers that are currently available on the market.This device is not defective if used in accordance with ifu and the needle is placed into the primary hub in a straight trajectory.The actual needle that went through the primary container was returned, but a photograph was provided to the third party manufacturer due health and safety risks.The original complaint that came through listed two separate health professionals and therefore was split into two separate files for reporting (a & b).

Brand Name
PENTIPS
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key8558101
Report Number8021764-2019-00010
Device Sequence Number2309061
Product Code FMI
UDI-Device Identifier00384703430020
UDI-Public00384703430020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
Report Date (Section F) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberAN 3430
Device Lot Number1708738.V367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/09/2019
Device Age20 MO
Event Location Other
Date Report to Manufacturer04/09/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Date Report Sent to FDA04/26/2019